Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 103, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 22, 2014, 3:40 PM MDT for Weld County, Colorado. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2014, 3:40 PM MDT (21:40 UTC)
- Expired
- Jun 22, 2014, 4:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 29 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:41 PM MDT | HAIL 1.25 | Carr, CO | WALL CLOUD NEAR BY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2655 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280
WUUS55 KBOU 222140
SVRBOU
COC123-222215-
/O.NEW.KBOU.SV.W.0103.140622T2140Z-140622T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
340 PM MDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WELD COUNTY IN NORTHEAST COLORADO...
* UNTIL 415 PM MDT
* AT 340 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARR...OR 18
MILES SOUTHWEST OF CHEYENNE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NATURAL FORT...CARR AND ROCKPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4097 10484 4092 10470 4083 10470 4078 10481
4080 10495 4098 10495
TIME...MOT...LOC 2140Z 283DEG 15KT 4090 10493
HAIL...1.25IN
WIND...60MPH
$$
RJK1 follow-up statement
540
WWUS55 KBOU 222155
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
355 PM MDT SUN JUN 22 2014
COC123-222215-
/O.CON.KBOU.SV.W.0103.000000T0000Z-140622T2215Z/
WELD CO-
355 PM MDT SUN JUN 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHWESTERN WELD COUNTY...
AT 354 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARR...OR 20
MILES SOUTH OF CHEYENNE...MOVING SOUTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NATURAL FORT...CARR AND ROCKPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 4097 10484 4092 10470 4083 10470 4078 10481
4080 10495 4098 10495
TIME...MOT...LOC 2154Z 299DEG 16KT 4086 10486
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...<50MPH
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:16 PM MDT, 24 minutes earlier.
Area forecast discussion, Jun 22, 3:16 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 316 PM MDT SUN JUN 22 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 315 PM MDT SUN JUN 22 2014 SOME CONVECTION HAS DEVELOPED OVER THE FRONT RANGE EARLY THIS AFTERNOON WITH THE STRONGER ACTIVITY OVER DOUGLAS COUNTY. STORMS WILL CONTINUE TO EXPAND AND SHIFT EAST OVER THE PLAINS THROUGH LATE AFTERNOON AND EVENING. EXPECT STORMS TO BECOME STRONGER...SOME SEVERE AS THEY MOVE INTO MORE MOISTURE RICH ENVIRONMENT FURTHER EAST ON THE PLAINS. OVER THE FRONT RANGE...LATEST ACARS SOUNDINGS NEAR DENVER INDICATE SURFACE BASED CAPES AROUND 1000J/KG WITH STILL A BIT OF CIN TO OVERCOME. HOWEVER CLOUDS FROM STORMS WILL CONTINUE TO SLOW HEATING AND OVERALL STORM STRENGTH WILL BE ON THE WEAKER SIDE. FOR MONDAY...THE FLOW ALOFT BECOMES MORE WEST AND NORTHWEST WITH WEAK HIGH PRESSURE OVER THE GREAT BASIN. THERE WILL BE A BIT STRONGER AND DEEPER LOW LEVEL FLOW WHILE MID LEVEL FLOW IS STRONGER. OVERALL...SEVERE WEATHER THREAT LOOKS BETTER ON MONDAY AFTERNOON WITH BETTER SHEAR PROFILE AND HIGHER INSTABILITY. PW VALUES ALSO APPROACH AN INCH SO ALSO POTENTIAL FOR HEAVY RAIN AND MORE OF A FLASH FLOOD THREAT. MAIN CHANGE TO ZONES WILL BE TO INCREASE POPS A BIT OVER THE FRONT RANGE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 315 PM MDT SUN JUN 22 2014 NOT MUCH TO SINK ONE'S TEETH INTO DURING THE PERIOD. WEST TO NORTHWEST FLOW ALOFT WITH WEAK UPSLOPE LOW LEVEL FLOW WILL KEEP SOME MOISTURE BANKED UP AGAINST THE MOUNTAINS THROUGH MIDWEEK WITH CONDITIONS DRYING OUT TOWARD THE END OF THE WEEK AND INTO THE WEEKEND. THESE CONDITIONS WILL BE SUFFICIENT TO KEEP THE THREAT OF AFTERNOON/EVENING CONVECTION GOING MONDAY EVENING THROUGH THURSDAY WITH LESSER CHANCES THEREAFTER. INSTABILITY/SHEAR WILL LIKELY BE ENOUGH TO KEEP A LOW RISK OF SEVERE STORMS DURING THAT PERIOD AS WELL. TEMPERATURES WILL BE AROUND NORMAL THROUGH MOST OF THE PERIOD EXCEPT IN THE OUTER PERIODS WHEN WARMER THAN NORMAL CONDITIONS SHOULD OCCUR. && .AVIATION...(FOR THE TAFS THROUGH 00Z MONDAY LATE AFTERNOON) ISSUED AT 315 PM MDT SUN JUN 22 2014 EXPECT MAINLY WEAK CONVECTION OVER TERMINALS AS STRONGER STORMS REMAIN SOUTH THROUGH DOUGLAS COUNTY. THE TEMPO THUNDER MAY BE TOO MUCH BUT WILL REEVALUATE OVER NEXT FEW HOURS. COULD SEE A DENVER CYCLONE SET UP ON MONDAY MORNING AND STILL A POTENTIAL FOR SOME STRATUS EARLY IN THE AM. BETTER COVERAGE OF STORMS FOR MONDAY AFTERNOON WITH DEEPER MOISTURE...UPSLOPE FLOW AND DENVER CYCLONE IN PLACE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ENTREKIN LONG TERM...ET AVIATION...ENTREKIN
Hazardous weather outlook, Jun 22, 11:01 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1101 AM MDT SUN JUN 22 2014 COZ030>051-231715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS EARLY THIS AFTERNOON AND THEN SPREAD OVER THE PLAINS DURING THE LATE AFTERNOON. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS...MAINLY EAST OF THE URBAN CORRIDOR AND STRETCHING OVER THE NORTHEAST PLAINS AND PALMER DIVIDE. HEAVY RAIN...LARGE HAIL UP TO ONE INCH IN DIAMETER...AND DAMAGING WINDS WILL BE THE MAIN THREATS. THE STORMS WILL DIMINISH IN AND NEAR THE MOUNTAINS BY LATE EVENING...BUT A FEW STORMS MAY LINGER ON THE EASTERN PLAINS INTO THE LATE NIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SUFFICIENT MOISTURE WILL EXIST EARLY IN THE WEEK TO KEEP THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST. MOST OF THE AFTERNOON AND EVENING STORM ACTIVITY MONDAY THROUGH THURSDAY WILL BE EAST OF THE CONTINENTAL DIVIDE AND SOME STORMS MAY LINGER WELL INTO THE NIGHT ON THE FAR EASTERN PLAINS. THERE WILL BE A THREAT OF A FEW SEVERE THUNDERSTORMS DURING THE MONDAY THROUGH THURSDAY TIME FRAME AT LOWER ELEVATIONS. TEMPERATURES WILL BE AROUND OR JUST A TOUCH BELOW NORMAL THROUGH MIDWEEK. FOR LATER IN THE WEEK...MOISTURE WILL DECREASE FROM WEST TO EAST ...LOWERING THE CHANCES OF THUNDERSTORMS FRIDAY AND SATURDAY. TEMPERATURES WILL ALSO WARM SOME DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM OVER THE NORTHEAST PLAINS.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:09 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 18 min |
| Jun 22, 2:48 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 42 min |
| Jun 22, 4:12 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 33 min |
| Jun 22, 4:39 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jun 22, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 27 min |
| Jun 22, 4:53 PM MDT | Areal Flood Advisory | BOU | Larimer | 97 min |
| Jun 22, 5:09 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jun 22, 5:15 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.